Posted by Brian (18.104.22.168) on November 24, 2000 at 16:58:30:
I've used decadron/dexamethasone to break my chronic cycles for the past several years and it's worked great helping me become headache free within a few short days. However, one of the known side effects is a depressed immune system. The last few times I've gotten bronchitis at the end of the cycle.
This time I got SHINGLES. I'm extremely ill and my family doctor advised me to immediately discontinue use of the steroid my headache doctor prescribed or else my shingles could become systemic requiring me to be hospitalized as it would be life threatening.
I've done some research on shingles and it is the same virus as chicken pox which remains dormat in the body. Only certain events trigger a shingles attack where the virus travels through the nervous system to the skin. One of them is the use of steroids that weaken the immune system.
Well I guess I need to find something new that works as steroids are no longer an option for me.
Post a Followup